MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER-HEX-SMALL 2.5 W/GROOVE; SCREWDRIVER

SYNTHES GMBH SCRDRIVER-HEX-SMALL 2.5 W/GROOVE; SCREWDRIVER
Catalog Number 314.070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was admitted for fracture of the diaphysis of the 2 bones of the left forearm.During the surgery, the handle of the screwdriver broke while the plate was being screwed into the bone.The handle is made of wood (debris in the wound).
 
Event or Problem Description
Additional information received: a.Was there a surgical delay in relation to the reported event? -yes, just a few minutes to rinse the wound thoroughly to evacuate any small debris that may fall.B.Was/were there any adverse consequence/s that affected the patient because of the reported event? -no c.Were there pieces broken off from the instrument? if yes, did it break into 2 or more pieces? -yes, the instrument broke into more than 2 pieces d.Were the broken fragments retained in the patient? (yes or no): -no visible fragments remained in the patient e.Was other medical intervention required? if yes, please specify details.-no 7.Was the surgery completed successfully? (yes or no): -yes.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdriver-hex-small 2.5 w/groove was broken from the handle.The broken fragments were returned for evaluation.Also, color changes were noted along the handle surface.The attached letter for sustaining engineering documents that the phenolic material, not this specific device, has been tested through numerous reprocessing cycles and slight color changes were noted but no signs of severe degradation such as bleeding or erosion were found.The returned instrument is over 14 years old and the slight fading and breakage noted on the phenolic handle would be expected for a device that has gone through numerous reprocessing cycles.A dimensional inspection for the scrdriver-hex-small 2.5 w/groove was not performed due to post manufacturing damage.He observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the scrdriver-hex-small 2.5 w/groove would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part:314.070 lot:3624240 manufacturing site: werk hagendorf supplier: na release to warehouse date: 09 dec 2010 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER-HEX-SMALL 2.5 W/GROOVE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key21335064
Report Number8030965-2025-01409
Device Sequence Number15591059
Product Code HXX
UDI-Device Identifier07611819019829
UDI-Public(01)07611819019829(10)3624240
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.070
Device Lot Number3624240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer02/17/2025
03/04/2025
03/06/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/27/2025
03/05/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown